CSN Login
Members Online: 3

low haemoglobin

eweb
Posts: 14
Joined: Jul 2004

Hi,
I hope someone can help with this. My 75 year old mom finished 6 cycles of carboplatin 5 weeks ago for uterine serous papillary adenocarcinoma. She is still very fatigued and her haemoglobin is very low, though her iron and folic acid are normal. Her haemoglobin has increased very slightly. We are wondering if this is a known side effect of the chemo. I might add that she did not do taxol. I'll encourage her to give her primary nurse a call, but am hoping those who do the experiencing will know or have heard about this.
Thanks ever so much in advance,
ellen

kmygil's picture
kmygil
Posts: 838
Joined: Feb 2007

Hi Ellen,

Fatigue is the numer one side effect of most chemotherapy regimens, but I do think the low hemoglobim should be checked out. I know that liver issues can cause this, but if your mother has been receiving chemo, this can suppress all functions. My personal experience with chemo was that a lot of things got worse before they got better, even 2 months after cessation. But definitely get it check out.

Kirsten

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network